Alert archive / Maryland / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

September 8, 2011Caroline County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 8, 2011, 4:27 PM EDT for Caroline County, Maryland. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2011, 4:27 PM EDT (20:27 UTC)
Expired
Sep 8, 2011, 5:30 PM EDT
In force
63 min
Issued by
NWS Philadelphia/Mount Holly

County Caroline County, MD

The radar

The Dover AFB radar (KDOX), 35 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1152 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

315 
WWUS81 KPHI 082027
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 PM EDT THU SEP 8 2011

DEZ003-MDZ020-082130-
CAROLINE MD-INLAND SUSSEX DE-
427 PM EDT THU SEP 8 2011

...A STRONG THUNDERSTORM WITH POTENTIALLY GUSTY WINDS WILL AFFECT 
CAROLINE AND WESTERN SUSSEX COUNTIES...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM FROM NEAR SEAFORD TO AROUND BETHEL IN WESTERN 
SUSSEX COUNTY. THIS STORM IS MOVING NORTH NORTHWEST AT 15 MPH.

LOCAL WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE 
INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3846 7570 3847 7572 3865 7572 3867 7576
      3867 7580 3869 7583 3869 7588 3878 7595
      3879 7594 3884 7555 3847 7552

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 8, 3:22 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 8, 3:22 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 PM EDT THU SEP 8 2011

.SYNOPSIS...
A PERSISTENT AREA OF LOW PRESSURE ASSOCIATED WITH THE REMNANTS OF
TROPICAL STORM LEE WILL REMAIN OVER THE OHIO VALLEY THROUGH FRIDAY
BEFORE WEAKENING OVER THE WEEKEND. MEANWHILE, HURRICANE KATIA WILL
TRACK NORTHEASTWARD, PASSING A FEW HUNDRED MILES OFF THE MID
ATLANTIC COAST FRIDAY. WEAKENING LOW PRESSURE IS FORECAST TO MOVE
EAST AND PAST OUR AREA LATE SATURDAY, WITH HIGH PRESSURE THEN
BUILDING OVER THE REGION SUNDAY THROUGH TUESDAY. A SLOW MOVING COLD
FRONT IS EXPECTED TO CROSS THE AREA BY TUESDAY NIGHT INTO EARLY
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A COMPROMISE BETWEEN THE GFS AND WRF-NMM WORKED THE BEST OFF THE 12Z
INITIALIZATION. OTHERWISE, THE MODELS HAVE HAD THEIR DIFFICULTY WITH
EITHER A WESTWARD BIAS OR NOT CATCHING CONVECTION FARTHER TO THE
EAST. THE WESTERN PLUME IS PRETTY WELL MODELED AND IS FOLLOWING THE
IMPULSE CIRCULATING AROUND THE RETROGRADING CLOSED LOW. THE EASTERN
CONVECTION IS IN AN AREA OF INSTABILITY ALOFT AND ALSO THE PASSING
OF THE H2.5 JET TO THE EAST. THIS INSTABILITY PLUME SLOWLY WEAKENS
AS DOES SUPPORT IN GENERAL OVER OUR CWA. THE JET IS FORECAST TO PASS
EAST, THE WAA IS GONE AND THE THETA E RDGG GOES WEST OF OUR CWA. SO
WE ARE NOT GOING TO EXTEND THE FLOOD WATCH AND IN GENERAL WILL LOWER
POPS AS THE NIGHT PROGRESSES FAVORING WEST VS EAST. WE BELIEVE THAT
THE CLOUDS AND WIND SHOULD PREVENT WIDESPREAD FOG FROM OCCURRING.
DEW POINTS ARE FAIRLY HIGH AND MIN TEMPS CAN ONLY GO SO LOW MAKING
STAT GUIDANCE LOOK GOOD.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
ON FRIDAY THE POCKET OF INSTABILITY GETS LITERALLY AND FIGURATIVELY
STUCK IN PENNSYLVANIA. WITH THE CONVECTIVE TEMPERATURE FORECAST TO
BE REACHED, WE EXPECT SHRAS AND TSRAS TO DEVELOP AND INCREASE IN
AREAL COVERAGE AS THE DAY PROGRESSES. THE FLOW ALOFT IS EXPECTED TO
BE FAIRLY WEAK AND SOME LOCALLY HEAVY RAINFALL IS POSSIBLE. RIGHT
NOW THE GREATER AREAL EXTENT IS EXPECTED TO BE WEST OF OUR CWA, SO
WE WILL HOLD OFF ON EXTENDING THE WATCH WITH THIS PACKAGE.

IF THE SUN CAN BREAK OUT, AND WE ARE EXPECTING IT TO, THE AIR MASS
IS RELATIVELY WARM, BESIDE BEING HUMID. SO WE SIDED WITH THE WARMER
GFS. OF COURSE THIS DID NOT WORK TOO WELL TODAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
FROM FRIDAY NIGHT INTO SATURDAY, MODEL GUIDANCE INDICATES A GRADUAL
WEAKENING OF THE REMNANT LOW PRESSURE OVER THE OHIO VALLEY. ALSO,
THIS LOW PRESSURE IS EXPECTED TO FINALLY PUSH EASTWARD DURING
SATURDAY, PASSING BY OUR AREA SATURDAY NIGHT INTO EARLY SUNDAY. WITH
A GOOD DEAL OF LEFTOVER TROPICAL MOISTURE IN PLACE STRETCHING INTO
THE MID ATLANTIC, CHANCE POPS HAVE BEEN MAINTAINED FOR THE FORECAST
AREA THROUGH SATURDAY. OVERALL COVERAGE OF SHWR/TSTM ACTIVITY IS
EXPECTED TO BE LESS, BUT LOCALLY HEAVY DOWNPOURS MAY STILL BE
POSSIBLE WITH PW VALUES REMAINING OVER AN INCH.

A DRIER PERIOD IS EXPECTED SUNDAY THROUGH TUESDAY AS AN AREA OF HIGH
PRESSURE FROM SOUTHEASTERN CANADA GRADUALLY BUILDS INTO THE
NORTHEASTERN AND MID ATLANTIC STATES. HOWEVER, BOTH THE GFS AND NAM
STILL DEPICT THE POSSIBILITY OF ISOLATED CONVECTION WITH A FEW WEAK
DISTURBANCES, ESPECIALLY ON SUNDAY. THUS, SLIGHT CHANCE POPS HAVE
BEEN MAINTAINED THROUGH OUR WESTERN ZONES. BY TUESDAY, A COLD
FRONT WILL BE APPROACHING OUR REGION FROM THE NORTHWEST NEAR THE
GREAT LAKES REGION. THE MODELS DEPICT A SLOW PROGRESSION OF THIS
FRONT DURING TUESDAY, WITH THE FRONT NOT CROSSING THE AREA UNTIL
TUESDAY NIGHT OR EARLY WEDNESDAY. HIGHEST POPS ARE FOCUSED AROUND
THIS TIME PERIOD, BUT SOME ISOLATED CONVECTION MAY INITIATE TUESDAY
AFTERNOON FOR NORTHERN AND WESTERN AREAS.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

ANOTHER MVFR TO IFR FORECAST WAS ISSUED AT 18Z. WE ARE SEEING
SIGNS THAT THE PERSISTENT TROPICAL CONNECTION IS STARTING TO FRAY,
BUT WILL REMAIN ONGOING AT THE START OF THE FORECAST TAF PERIOD.
BUT WE STILL HAVE INSTABILITY FORECAST ALOFT INTO THIS EVENING AND
BELIEVE THIS NECESSITATES THE FORECAST OF SHOWERS. RAINFALL
INTENSITY EVEN IF BRIEFER SHOULD BRING THE TERMINALS DOWN TO IFR
CONDITIONS IN VSBY AND POSSIBLY ALSO CIGS. WHILE THUNDER CAN
OCCUR, ITS ISOLATED AREAL COVERAGE IS TOO LOW TO INCLUDE IN ANY
SPECIFIC TAF SITE AND WE HAVE OPTED FOR CB(S) INSTEAD ELSEWHERE.

FOR TONIGHT, THE NE WIND FLOW AND LOW LEVEL MOISTURE FORECAST TO BE
TRAPPED BELOW A DEVELOPING INVERSION WILL NECESSITATE A LOW CIG
FORECAST BORDERING ON IFR LEVELS. FOG AS A RESTRICTION WE ARE NOT
GOING TO GO BELOW MVFR BECAUSE OF THE PRESENCE OF CLOUDS AND SOME
WIND. IT WOULD BE LOSE LOSE, IF WE LOSE THE CLOUDS AND WINDS, WE
WOULD GAIN THE FOG.

A BETTER DAY IS IN STORE FOR THE TERMINALS ON FRIDAY AS PREVAILING
CONDITIONS SHOULD GO TO MVFR BY THE MIDDLE OF THE MORNING AND VFR BY
THE AFTERNOON. THERE WILL BE SOME SCATTERED SHOWERS, MAYBE EVEN
ISOLATED THUNDERSTORMS AROUND, BUT THEIR EXPECTED COVERAGE AT THIS
FORECAST JUNCTURE IS TOO LOW TO INCLUDE.

WINDS OVERALL SHOULD SLOWLY VEER FROM THE NORTHEAST TO THE
NORTHWEST. SOME GUSTINESS TO AROUND 20KTS IS POSSIBLE THE REST OF
TODAY, BUT SHOULD GENERALLY BE LESS THAN 10 KTS TONIGHT AND LESS
THAN 15 KTS ON FRIDAY.

OUTLOOK...
MAINLY VFR CONDITIONS EXPECTED THROUGH SUNDAY. THE ONLY EXCEPTIONS
MAY BE IN ISOLATED TO SCATTERED SHWRS/TSTMS WITH LOWER CEILINGS AND
VISIBILITIES AND MVFR CONDITIONS. BETTER CHANCES FOR ANY CONVECTION
EXPECTED FOR THE AFTERNOON TO EVENING TIMEFRAME. VFR CONDITIONS ARE
ALSO ANTICIPATED FOR MONDAY AND TUESDAY. THERE WILL BE AN INCREASING
CHANCE FOR SCATTERED SHWR/TSTM ACTIVITY TUESDAY AFTERNOON TO TUESDAY
NIGHT FROM WEST TO EAST WITH AN ADVANCING COLD FRONT. MVFR
CONDITIONS POSSIBLE AT TIMES WITH THIS ACTIVITY.

&&

.MARINE...
THE SMALL CRAFT ADVISORY WILL BE MAINTAINED AS IS. IT MAINLY IS FOR
SEAS OVER THE ATLANTIC AND LOWER BAY THANKS TO SWELLS FROM KATIA. WE
CAN'T RULE OUT SOME ADVISORY GUSTS, AS WE HAVE COME CLOSE INTO THIS
AFTERNOON, SO WE HAVEN'T CHANGED THE HEADLINE. KATIA WILL BE LIFTING
AWAY FROM US WELL EAST OF THE WATERS BY THE END OF THE ADVISORY LATE
FRIDAY AFTERNOON, BUT SWELLS MAY WELL LINGER ENOUGH TO ULTIMATELY
REQUIRE AN EXTENSION OVER THE ATLANTIC WATERS. OUR THOUGHTS ARE THAT
SWELLS WILL DIE FAIRLY CLOSE TO THE MOUTH OF THE BAY, AND THAT THE
PRESENT EXPIRATION TIME THERE MIGHT BE GOOD.

FROM FRIDAY NIGHT INTO EARLY SATURDAY, SEAS WILL DECREASE RATHER
QUICKLY AS HURRICANE KATIA PULLS AWAY TO THE NORTHEAST THROUGH THE
ATLANTIC. WINDS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
AS A WEAK PRESSURE PATTERN IS EXPECTED TO PREVAIL THROUGH THE
LATTER PART OF THE WEEKEND INTO EARLY NEXT WEEK.

&&

.HYDROLOGY...
WE EXTENDED THE FLOOD WATCH THROUGH THE EVENING. THE MOST WIDESPREAD
AND HEAVIEST OF RAINS ARE OVER, BUT SOME LOCALLY HEAVY DOWNPOURS ARE
POSSIBLE INTO THIS EVENING. CAN NOT RULE OUT SOME ISOLATED HEAVY
DOWNPOURS ON FRIDAY. WE HAVE TOPPED 10 INCHES OF RAIN WITH THIS
EVENT. A PNS WILL BE OUT SHORTLY.

&&

.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD ADVISORY FOR THE UPPER DELAWARE BAY AND LOWER
DELAWARE RIVER AND THE WARNING FOR THE REST OF THE TIDAL DELAWARE
RIVER REMAINS IN EFFECT. THE FLOW WILL BECOME WEAKER ON FRIDAY AND
THE MORNING HIGH TIDE IS THE LOWER OF THE TWO ASTRONOMICAL.
REGARDLESS WE MIGHT NEED ADDITIONAL ADVISORIES FOR THE TIDAL
DELAWARE RIVER, ESPECIALLY WITH THE FRIDAY NIGHT HIGH TIDE.
FRESHWATER RUNOFF IS OBVIOUSLY EXACERBATING THE TIDES. PLEASE LOOK
FOR UPDATES.

&&

.RIP CURRENTS...
WITH SEAS OF AROUND 10 FEET IN LONG PERIOD SWELLS, DANGEROUS RIP
CURRENTS ARE EXPECTED THROUGH FRIDAY. KATIA WILL BE MOVING FARTHER
OFFSHORE ON FRIDAY AND CONDITIONS WILL IMPROVE DURING THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ054-055-060>062-
     067>071.
     COASTAL FLOOD WARNING FROM 10 PM THIS EVENING TO 3 AM EDT
     FRIDAY FOR PAZ070-071.
NJ...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NJZ001-007>010-012-
     013-015>019.
     COASTAL FLOOD ADVISORY FROM 7 PM TO 10 PM EDT THIS EVENING FOR
     NJZ016-021.
     HIGH RIP CURRENT RISK THROUGH FRIDAY AFTERNOON FOR NJZ014-024>026.
     COASTAL FLOOD WARNING FROM 10 PM THIS EVENING TO 3 AM EDT
     FRIDAY FOR NJZ017>019.
DE...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR DEZ001.
     COASTAL FLOOD ADVISORY FROM 7 PM TO 10 PM EDT THIS EVENING FOR
     DEZ001-002.
     HIGH RIP CURRENT RISK THROUGH FRIDAY AFTERNOON FOR DEZ004.
MD...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ431.

&&

SYNOPSIS...KLINE
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...KLINE
AVIATION...GIGI/KLINE
MARINE...DELISI/GIGI/KLINE
HYDROLOGY...
TIDES/COASTAL FLOODING...
RIP CURRENTS...
Hazardous weather outlook, Sep 8, 4:02 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT THU SEP 8 2011

MDZ008-NJZ001-007>010-012-013-015-PAZ054-055-060>062-067>069-092015-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
402 PM EDT THU SEP 8 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-MDZ012-015-019-020-NJZ020-022-023-027-092015-
INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-
402 PM EDT THU SEP 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY DOWNPOURS ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-NJZ021-092015-
KENT-CUMBERLAND-
402 PM EDT THU SEP 8 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 COASTAL FLOOD ADVISORY.

LOCALLY HEAVY DOWNPOURS ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ017>019-PAZ070-071-092015-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
402 PM EDT THU SEP 8 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 AM
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR TIDAL FLOODING IS POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016-092015-
NEW CASTLE-SALEM-
402 PM EDT THU SEP 8 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR TIDAL FLOODING IS POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-092015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
402 PM EDT THU SEP 8 2011

...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-092015-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
402 PM EDT THU SEP 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-092015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
402 PM EDT THU SEP 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-092015-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
402 PM EDT THU SEP 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 8, 1:15 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
115 PM EDT THU SEP 8 2011

NJZ021-081815-
CUMBERLAND NJ-
115 PM EDT THU SEP 8 2011

...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY...

AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF MILLVILLE...MOVING NORTH AT
10 MPH. THE THUNDERSTORM WILL BE NEAR DIVIDING CREEK AROUND 125 PM...
NEWPORT AROUND 135 PM...CEDARVILLE...LAUREL LAKE AROUND 145 PM...
FAIRTON AROUND 200 PM AND MILLVILLE AROUND 205 PM.

LOCAL WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3919 7518 3920 7519 3923 7518 3926 7524
      3929 7527 3928 7530 3930 7533 3949 7532
      3943 7498 3920 7506 3920 7510 3918 7511

FORECASTER: GORSE
Local storm report, Sep 8, 4:25 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     FLOOD            SEAFORD                 38.65N  75.62W
09/08/2011                   SUSSEX             DE   PUBLIC

&&

EVENT NUMBER PHI1100719

GAINES
Local storm report, Sep 8, 4:27 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 PM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     FLOOD            SEAFORD                 38.65N  75.62W
09/08/2011                   SUSSEX             DE   PUBLIC

0323 PM     FLOOD            SEAFORD                 38.65N  75.62W
09/08/2011                   SUSSEX             DE   PUBLIC

&&

EVENT NUMBER PHI1100719 PHI1100718

GAINES
Special weather statement, Sep 8, 4:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 PM EDT THU SEP 8 2011

DEZ003-MDZ020-082130-
CAROLINE MD-INLAND SUSSEX DE-
427 PM EDT THU SEP 8 2011

...A STRONG THUNDERSTORM WITH POTENTIALLY GUSTY WINDS WILL AFFECT
CAROLINE AND WESTERN SUSSEX COUNTIES...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM NEAR SEAFORD TO AROUND BETHEL IN WESTERN
SUSSEX COUNTY. THIS STORM IS MOVING NORTH NORTHWEST AT 15 MPH.

LOCAL WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3846 7570 3847 7572 3865 7572 3867 7576
      3867 7580 3869 7583 3869 7588 3878 7595
      3879 7594 3884 7555 3847 7552

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 9:42 PM EDTRiver Flood WarningPHIMorris42 hr
Sep 7, 11:32 PM EDTAreal Flood AdvisoryPHIBurlington, Hunterdon, Mercer, Middlesex, Monmouth, Morris and 4 more3 hr
Sep 8, 1:25 AM EDTFlash Flood WarningPHICumberland, Gloucester, Salem7 hr
Sep 8, 2:26 AM EDTFlash Flood WarningPHIBurlington, Camden, Gloucester, Hunterdon, Mercer6 hr
Sep 8, 3:15 AM EDTFlash Flood WarningPHIHunterdon, Mercer, Morris, Somerset, Sussex, Warren6 hr
Sep 8, 4:01 AM EDTRiver Flood WarningPHIMorris, Somerset7 hr
Sep 8, 4:01 AM EDTRiver Flood WarningPHIBergen, Morris, Passaic36 hr
Sep 8, 4:01 AM EDTRiver Flood WarningPHISomerset18 hr
Sep 8, 4:01 AM EDTRiver Flood WarningPHIMiddlesex, Somerset36 hr
Sep 8, 4:01 AM EDTRiver Flood WarningPHIMercer18 hr
Sep 8, 4:01 AM EDTRiver Flood WarningPHIBurlington15 hr
Sep 8, 4:58 AM EDTFlash Flood WarningPHIMiddlesex, Monmouth, Ocean3 hr
Sep 8, 5:30 AM EDTCoastal Flood WatchPHIBurlington, Camden, Gloucester6 hr
Sep 8, 5:30 AM EDTCoastal Flood AdvisoryPHIBurlington, Camden, Gloucester8 hr
Sep 8, 5:30 AM EDTCoastal Flood AdvisoryPHICumberland, Salem17 hr
Sep 8, 8:36 AM EDTAreal Flood WarningPHIBurlington, Camden, Cumberland, Gloucester, Hunterdon, Mercer and 1 more16 hr
Sep 8, 9:53 AM EDTAreal Flood WarningPHIHunterdon, Mercer, Morris, Somerset24 hr
Sep 8, 9:58 AM EDTAreal Flood WarningPHIMorris7 days
Sep 8, 11:12 AM EDTRiver Flood WarningPHISussex, Warren8 hr
Sep 8, 11:42 AM EDTCoastal Flood WarningPHIBurlington, Camden, Gloucester15 hr
Sep 8, 12:36 PM EDTFlash Flood WarningPHICumberland, Salem2 hr
Sep 8, 1:15 PM EDTSpecial Weather StatementPHICumberland60 min
Sep 8, 5:08 PM EDTRiver Flood WarningPHIMorris, Somerset16 hr
Sep 7, 8:11 PM EDTFlash Flood WarningPHIBerks4 hr
Sep 7, 8:24 PM EDTAreal Flood WarningPHIMontgomery6 hr
Sep 7, 9:32 PM EDTSpecial Weather StatementPHIBerks118 min
Sep 7, 9:38 PM EDTRiver Flood WarningPHIMontgomery13 hr
Sep 8, 12:13 AM EDTAreal Flood WarningPHIBerks24 hr
Sep 8, 3:41 AM EDTRiver Flood WarningPHILehigh, Northampton7 hr
Sep 8, 3:49 AM EDTRiver Flood WarningPHIMonroe7 hr
Sep 8, 5:48 AM EDTRiver Flood WarningPHIMonroe34 hr
Sep 8, 9:32 AM EDTAreal Flood WarningPHIBerks, Bucks, Carbon, Chester, Lehigh, Montgomery15 hr
Sep 8, 3:14 PM EDTRiver Flood WarningPHILehigh, Northampton13 hr
Sep 8, 9:23 AM EDTAreal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's, Talbot4 hr
Sep 8, 1:51 PM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's, Talbot6 hr
Sep 8, 3:53 PM EDTFlash Flood WarningPHICaroline4 hr
Sep 8, 7:41 PM EDTAreal Flood WarningPHICaroline14 hr
Sep 8, 1:29 AM EDTAreal Flood AdvisoryPHIKent, Sussex4 hr
Sep 8, 3:26 AM EDTFlash Flood WarningPHIKent, Sussex5 hr
Sep 8, 3:41 AM EDTRiver Flood WarningPHINew Castle14 hr
Sep 8, 9:56 AM EDTSpecial Weather StatementPHIKent64 min

Nearby

Special Weather Statements in Maryland, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.